MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M0061552230
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris loop ureteral stent was used during a lithotripsy procedure in the kidney, performed on (b)(6) 2022.During preparation, it was found that the body of the stent was damaged.Another polaris loop ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0401 captures the reportable event of stent shaft break.Block h10: the returned polaris loop was analyzed, and a visual evaluation noted that the stent shaft was detached.It was observed that 1 loop is detached/separated and both loops were found torn.Additionally, the suture returned was loaded and uncut, and the positioner was returned in good conditions.For the functional test use a mandrel of 0.039" and pass through the stent without resistance.Finally, during magnification observed closely that section where the device was detached and observed several torn in both loops.No other problems with the device were noted.The reported event was confirmed.According to the product analysis, it was found that device has their shaft detached and several tears in both loops.Additionally, found their suture loaded and uncut.Most likely, it is possible that operational factors, handling/manipulation and/or an interaction of excess force during interaction with the suture string such as an entanglement before their use could have caused the found issues that was observed.Consequently, affect the performance of the device.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.
 
Event or Problem Description

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15609994
Report Number3005099803-2022-06028
Device Sequence Number7169970
Product Code FAD
UDI-Device Identifier08714729421030
UDI-Public08714729421030
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2025
Device Model NumberM0061552230
Device Catalogue Number155-223
Device Lot Number0028804308
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer11/28/2022
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale
Patient Weight60 KG